Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2012, 10:44 PM MDT for 5 counties in Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 10:44 PM MDT (04:44 UTC)
- Expired
- Jun 4, 2012, 11:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:02 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WUUS55 KTFX 050444 SVRTFX MTC035-051-073-099-101-050545- /O.NEW.KTFX.SV.W.0012.120605T0444Z-120605T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1044 PM MDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GLACIER COUNTY IN NORTH CENTRAL MONTANA... EXTREME NORTHWESTERN LIBERTY COUNTY IN NORTH CENTRAL MONTANA... EASTERN PONDERA COUNTY IN NORTH CENTRAL MONTANA... NORTH CENTRAL TETON COUNTY IN NORTH CENTRAL MONTANA... TOOLE COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 1145 PM MDT * AT 1041 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF VALIER...MOVING NORTH AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE CONRAD...CUT BANK...KEVIN... SHELBY...SUNBURST AND VALIER. HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR NORTHWESTERN MONTANA. && LAT...LON 4899 11125 4804 11202 4816 11253 4901 11250 TIME...MOT...LOC 0444Z 187DEG 38KT 4841 11211 $$ MLV
3 follow-up statements
570 WWUS55 KTFX 050502 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1102 PM MDT MON JUN 4 2012 MTC035-051-073-099-101-050545- /O.CON.KTFX.SV.W.0012.000000T0000Z-120605T0545Z/ LIBERTY MT-TOOLE MT-TETON MT-GLACIER MT-PONDERA MT- 1102 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR EASTERN PONDERA...NORTHEASTERN GLACIER...NORTH CENTRAL TETON... TOOLE AND EXTREME NORTHWESTERN LIBERTY COUNTIES... AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ETHRIDGE...OR 11 MILES NORTHWEST OF SHELBY...MOVING NORTH AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUT BANK...SANTA RITA...KEVIN...OILMONT...FERDIG AND SUNBURST PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR NORTHWESTERN MONTANA. LAT...LON 4899 11125 4804 11202 4816 11253 4901 11250 TIME...MOT...LOC 0502Z 187DEG 38KT 4860 11207 $$ MLV
673 WWUS55 KTFX 050525 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1125 PM MDT MON JUN 4 2012 MTC035-051-073-099-101-050545- /O.CON.KTFX.SV.W.0012.000000T0000Z-120605T0545Z/ LIBERTY MT-TOOLE MT-TETON MT-GLACIER MT-PONDERA MT- 1125 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR EASTERN PONDERA...NORTHEASTERN GLACIER...NORTH CENTRAL TETON... TOOLE AND EXTREME NORTHWESTERN LIBERTY COUNTIES... AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF CUT BANK TO 27 MILES NORTHEAST OF SHELBY...MOVING NORTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OILMONT...KEVIN...SUNBURST AND SANTA RITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING. LAT...LON 4899 11125 4804 11202 4816 11253 4901 11250 TIME...MOT...LOC 0524Z 138DEG 17KT 4840 11242 4884 11154 $$ BRUSDA
501 WWUS55 KTFX 050547 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1147 PM MDT MON JUN 4 2012 MTC035-051-073-099-101-050558- /O.EXP.KTFX.SV.W.0012.000000T0000Z-120605T0545Z/ LIBERTY MT-TOOLE MT-TETON MT-GLACIER MT-PONDERA MT- 1147 PM MDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PONDERA...NORTHEASTERN GLACIER...NORTH CENTRAL TETON...TOOLE AND EXTREME NORTHWESTERN LIBERTY COUNTIES HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR NORTHWESTERN MONTANA. LAT...LON 4899 11125 4804 11202 4816 11253 4901 11250 TIME...MOT...LOC 0525Z 138DEG 17KT 4840 11243 4884 11155 $$ BRUSDA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:32 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 4, 9:32 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 932 PM MDT MON JUN 4 2012 .UPDATE... MAIN SHOWER AND THUNDERSTORM ACTIVITY WAS OVER THE NORTHERN ZONES AS OF 9 PM MDT AND WAS MOVING TO THE NORTHEAST. IN LINE WITH RADAR TRENDS HAVE INCREASED THE CHANCES OF SHOWERS/THUNDERSTORMS OVER NORTH CENTRAL MONTANA. FARTHER SOUTH THERE IS RELATIVELY DRY AIR. HAVE LOWERED SKY COVER AND THE THREAT OF PRECIPITATION IN THIS LATTER AREA. ALSO HAVE DROPPED THE MENTION OF SEVERE WEATHER. AFTER MIDNIGHT MODELS INDICATE DRY AIR EXCEPT NEAR THE WESTERN MOUNTAINS. HAVE DROPPED THE MENTION OF PRECIPITATION EXCEPT IN THIS AREA. DID LEAVE A SMALL THREAT OF THUNDERSTORMS NEAR THE CANADIAN BORDER DUE TO THE POSSIBILITY OF LINGERING CONVECTION. BLANK && .AVIATION... UPDATED 0015Z. AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHWEST PORTION OF THE FORECAST AREA THIS EVENING AND SPECIFICALLY KCTB. WITHIN THIS AREA THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH WINDS GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. WITHIN THIS AREA THERE WILL ALSO BE A THREAT OF IFR CONDITIONS IN BRIEF HEAVY RAIN. ELSEWHERE OVER THE FORECAST AREA EXPECT ISOLATED THUNDERSTORMS THIS EVENING AND AGAIN THERE WILL BE A RISK OF SEVERE THUNDERSTORMS. SKIES SHOULD BECOME CLEAR OR NEARLY CLEAR OVER THE FORECAST AREA AFTER MIDNIGHT BUT THEN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON. SOME OF THESE STORMS COULD AGAIN BE SEVERE WITH A RISK OF STRONG WINDS AND LARGE HAIL. CONFIDENCE WITH FORECAST WINDS IS BELOW AVERAGE. BLANK && .HYDROLOGY... THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY UNTIL FURTHER NOTICE. CLEAR CREEK IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR AT LEAST ANOTHER 24 HOURS. && .PREV DISCUSSION... /ISSUED 617 PM MDT MON JUN 4 2012/ FXUS65 KTFX 050017 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 617 PM MDT MON JUN 4 2012 UPDATE... HAVE UPGRADED THE SEVERE THUNDERSTORM WATCH FOR A PORTION OF THE AREA TO A TORNADO WATCH. && .PREV DISCUSSION... /ISSUED 228 PM MDT MON JUN 4 2012/ TONIGHT THROUGH WEDNESDAY...A VERY ACTIVE WEATHER PATTERN WILL BE IN PLACE DURING THE EARLY PORTION OF THE SHORT TERM PERIOD. A DEEP AND STRONG UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC IS MOVING INLAND AND WILL MOVE TO THE NORTHERN ROCKIES BY TUESDAY EVENING. AHEAD OF THIS UPPER LEVEL FEATURE AN UNSTABLE FLOW ALOFT WILL ADVECT OVER MY FORECAST AREA THIS AFTERNOON AND EVENING WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOW TO MID LEVEL SHEAR PROFILES CONTINUE TO SUGGEST THAT ROTATING STORMS ARE A GOOD BET WITH A DISTINCT CHANCE THAT SEVERAL STORMS COULD REACH SEVERE LIMITS. MOST LIKELY SCENARIO FOR SEVERE WEATHER IS EXPECTED TO BE STRONG AND DAMAGING WINDS WITH A LESSER POSSIBILITY OF LARGE HAIL. THERE IS ALSO A SLIGHT RISK THAT A TORNADO COULD FORM AT SOME POINT DURING THE EARLY EVENING HOURS...MAINLY NORTH AND WEST OF A KHLN-KGTF-KHVR LINE. THE UPPER TROUGH WILL BRING THE BEST LIKELIHOOD OF WIDESPREAD PRECIPITATION TO THE FORECAST AREA TUESDAY EVENING WITH ANOTHER ROUND OF POSSIBLY SEVERE STORMS EXPECTED DURING THE AFTERNOON AND EVENING HOURS OVER MY CENTRAL AND EASTERN ZONES. BY WEDNESDAY THE THREAT OF SEVERE WEATHER WILL HAVE MOVED AWAY FROM THE REGION WITH A MUCH COOLER DAY ON TAP AS TEMPERATURES FALL INTO THE LOW 60S FOR HIGHS. MPJ WEDNESDAY THROUGH MONDAY NIGHT...LONG RANGE MODELS ARE IN BETTER AGREEMENT TONIGHT THROUGH THE PERIOD. THE SHORTWAVE TROUGH IS STILL FORECAST TO LIFT NORTH OUT OF THE AREA ON WEDNESDAY...WITH THE BEST CHANCE FOR LINGERING PRECIPITATION OVER THE CONTINENTAL DIVIDE. THE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE WILL ALSO LIFT NORTH OUT OF THE AREA ON WEDNESDAY. THE COMBINATION OF STRONG WESTERLY WINDS ALOFT AND THE STRONG PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL BRING STRONG WINDS TO NORTH CENTRAL AND CENTRAL MONTANA DURING THE DAY ON WEDNESDAY. WINDS MAY APPROACH HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT...AND THIS SITUATION WILL CONTINUE TO BE MONITORED. WINDS AND SHOWERS WILL CONTINUE TO DECREASE WEDNESDAY NIGHT AS THE SYSTEM MOVES FARTHER AWAY FROM THE AREA. HOWEVER...ANOTHER SHORTWAVE WILL MOVE NORTHEAST THROUGH MONTANA ON THURSDAY...KEEPING LINGERING SHOWERS OVER THE WESTERN MOUNTAINS...AS WELL AS OVER THE EASTERN PORTION OF THE TFX CWA. TEMPERATURES WILL REMAIN UP TO 5 DEGREES BELOW SEASONAL AVERAGES DURING THIS TIME. A CHANGE FROM THE PREVIOUS FORECAST IS THAT THE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN UPPER LEVEL LOW PRESSURE AREA INTO THE PACIFIC NORTHWEST ON THURSDAY AND ACROSS MONTANA THROUGH SUNDAY NIGHT. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS OVER THE AREA THURSDAY NIGHT THROUGH THE END OF THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL LIKELY BE SUNDAY NIGHT AS THE UPPER LOW MOVES OVER THE AREA AND DRAGS A WEAK CANADIAN COLD FRONT SOUTH OVER THE AREA. TEMPERATURES WILL INITIALLY WARM UP TO 10 DEGREES ABOVE NORMAL ON FRIDAY AHEAD OF THIS SYSTEM...BUT TEMPERATURES OTHERWISE WILL REMAIN UP TO 5 DEGREES BELOW NORMAL. THESE OVERALL COOLER TEMPERATURES WILL CAUSE RAIN TO MIX WITH OR CHANGE OVER TO SNOW AT THE HIGHER ELEVATIONS. COULSTON .PRELIMINARY POINT TEMPS/POPS... GTF 56 80 44 63 / 20 30 70 20 CTB 52 73 42 57 / 60 30 80 40 HLN 56 78 43 64 / 10 40 60 30 BZN 51 82 39 64 / 10 30 50 20 WEY 43 67 30 52 / 20 50 60 20 DLN 51 73 35 60 / 10 50 60 50 HVR 61 90 51 68 / 80 30 60 20 LWT 57 85 44 65 / 20 20 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM MDT TUESDAY BLAINE...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER... EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...JUDITH BASIN... LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 4:32 AM MDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 432 AM MDT MON JUN 4 2012 MTZ047-051045- BLAINE- 432 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF CLEAR CREEK UNTIL FURTHER NOTICE. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008>015-044>046-048>055-051045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 432 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 4, 9:22 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 12 ENE BRADY 48.10N 111.60W
06/04/2012 E1.75 INCH PONDERA MT TRAINED SPOTTER
&&
UTTECHLocal storm report, Jun 4, 9:33 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 3 WSW LINCOLN 46.95N 112.74W
06/04/2012 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA SIZE HAIL JUST WEST OF LINCOLN.
0520 PM HAIL 7 S LINCOLN 46.85N 112.68W
06/04/2012 E1.00 INCH LEWIS AND CLARK MT PUBLIC
QUATER SIZE HAIL NEAR STEMPLE PASS
0623 PM TSTM WND GST CASCADE 47.27N 111.70W
06/04/2012 E50 MPH CASCADE MT PUBLIC
ESTIMATED 50 MPH WIND GUST
0632 PM HAIL FORT SHAW 47.51N 111.81W
06/04/2012 E0.25 INCH CASCADE MT PUBLIC
PEA SIZE HAIL NEAR FORT SHAW
0635 PM HAIL 3 E FAIRFIELD 47.62N 111.92W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 3 E FAIRFIELD
0638 PM HAIL 7 W FAIRFIELD 47.62N 112.13W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 7 W FAIRFIELD
0645 PM HAIL SUN PRAIRIE 47.54N 111.48W
06/04/2012 E0.25 INCH CASCADE MT TRAINED SPOTTER
PEA SIZE HAIL IN THE SUN PRAIRIE AREA.
0645 PM TSTM WND GST 5 N ULM 47.50N 111.51W
06/04/2012 E70 MPH CASCADE MT NWS EMPLOYEE
ESTIMATED 70 MPH WIND GUST AT ULM PISHKUN
0645 PM TSTM WND GST 10 W GREAT FALLS 47.50N 111.51W
06/04/2012 E58 MPH CASCADE MT TRAINED SPOTTER
ESTIMATED 50 KTS....58 MPH 10 W GREAT FALLS....RETIRED
NWS EMPLOYEE
0646 PM HAIL 15 NE FAIRFIELD 47.77N 111.75W
06/04/2012 E0.50 INCH TETON MT TRAINED SPOTTER
MARBLE SIZE HAIL 15 NE FAIRFIELD
0648 PM HAIL 1 S VAUGHN 47.55N 111.55W
06/04/2012 E1.00 INCH CASCADE MT PUBLIC
ESTIMATED 1 INCH HAIL JUST SOUTH OF VAUGHN.
0649 PM HAIL VAUGHN 47.56N 111.55W
06/04/2012 E0.50 INCH CASCADE MT PUBLIC
MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO
0649 PM TSTM WND GST VAUGHN 47.56N 111.55W
06/04/2012 E60 MPH CASCADE MT PUBLIC
MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO
0701 PM HAIL 5 SE POWER 47.66N 111.61W
06/04/2012 E1.75 INCH CASCADE MT TRAINED SPOTTER
GOLF BALL SIZE HAIL A FEW MILES SOUTHEAST OF POWER.
0708 PM HAIL POWER 47.72N 111.69W
06/04/2012 E1.00 INCH TETON MT FIRE DEPT/RESCUE
ESTIMATED 1 INCH HAIL NEAR POWER
0715 PM HAIL DUTTON 47.85N 111.71W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL IN DUTTON.
0717 PM HAIL SUN PRAIRIE 47.54N 111.48W
06/04/2012 E1.00 INCH CASCADE MT PUBLIC
ESTIMATED 1 INCH HAIL IN SUN PRAIRIE
0728 PM HAIL 5 NE CARTER 47.83N 110.88W
06/04/2012 E2.50 INCH CHOUTEAU MT PUBLIC
ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT
0728 PM TSTM WND GST 5 NE CARTER 47.83N 110.88W
06/04/2012 E70 MPH CHOUTEAU MT PUBLIC
ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT
0735 PM HAIL 1 S CARTER 47.77N 110.96W
06/04/2012 E2.00 INCH CHOUTEAU MT TRAINED SPOTTER
0735 PM TSTM WND GST 1 S CARTER 47.77N 110.96W
06/04/2012 E65 MPH CHOUTEAU MT TRAINED SPOTTER
0735 PM HAIL 2 W FLOWEREE 47.73N 111.07W
06/04/2012 E2.75 INCH CHOUTEAU MT LAW ENFORCEMENT
DAMAGE TO POLICE VEHICLES
0740 PM HAIL 5 W FORT BENTON 47.83N 110.76W
06/04/2012 E1.75 INCH CHOUTEAU MT TRAINED SPOTTER
WINDOW DAMAGE ON HOUSES
0740 PM TSTM WND GST 5 W FORT BENTON 47.83N 110.76W
06/04/2012 E55 MPH CHOUTEAU MT TRAINED SPOTTER
WINDOW DAMAGE ON HOUSES
0814 PM TSTM WND GST 1 N LOMA 47.95N 110.50W
06/04/2012 M87 MPH CHOUTEAU MT DEPT OF HIGHWAYS
87 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.
0817 PM TSTM WND GST 3 NE LOMA 47.97N 110.46W
06/04/2012 E75 MPH CHOUTEAU MT PUBLIC
ESTIMATED WINDS 75 MPH...STORM SHOWS ROTATION
0821 PM FUNNEL CLOUD 10 N LOMA 48.08N 110.50W
06/04/2012 CHOUTEAU MT PUBLIC
FUNNEL CLOUD REPORTED FROM 10 MILES N LOMA
0824 PM TSTM WND DMG LOMA 47.94N 110.50W
06/04/2012 CHOUTEAU MT TRAINED SPOTTER
ROOF BLOWN OFF GARAGE AND 3 TO 4 INCH DIAMETER TREE
BRANCHES DOWN
0830 PM TSTM WND DMG 15 NE LOMA 48.09N 110.27W
06/04/2012 CHOUTEAU MT TRAINED SPOTTER
PIECES OF SIDING FROM A GRAIN BIN REPORTED ON HWY 87
0835 PM TSTM WND GST 2 E INVERNESS 48.55N 110.65W
06/04/2012 M54 MPH HILL MT DEPT OF HIGHWAYS
54 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
INVERNESS.
0918 PM HAIL 12 ENE BRADY 48.10N 111.60W
06/04/2012 E1.75 INCH PONDERA MT TRAINED SPOTTER
&&
BRUSDASpecial weather statement, Jun 4, 9:49 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 949 PM MDT MON JUN 4 2012 MTZ009-044-046-048-049-050430- EASTERN PONDERA MT-EASTERN TETON MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-TOOLE MT- 949 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA...NORTHERN TETON AND SOUTHWESTERN TOOLE COUNTIES UNTIL 1030 PM MDT... AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF CHOTEAU...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VALIER...PENDROY AND DUPUYER. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4847 11254 4847 11192 4784 11214 4787 11247 TIME...MOT...LOC 0349Z 184DEG 35KT 4800 11227 MLV
Local storm report, Jun 4, 9:57 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
957 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 SE POWER 47.65N 111.60W
06/04/2012 E0.70 INCH CASCADE MT TRAINED SPOTTER
&&
BRUSDALocal storm report, Jun 4, 10:27 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1027 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 9 W CONRAD 48.17N 112.14W
06/04/2012 E1.75 INCH PONDERA MT PUBLIC
GOLFBALL SIZED HAIL
&&
LOSSSpecial weather statement, Jun 4, 10:31 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1031 PM MDT MON JUN 4 2012 MTZ009-046-048-050515- EASTERN PONDERA MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 1031 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA AND CENTRAL TETON COUNTIES UNTIL 1115 PM MDT... AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES WEST OF CHOTEAU...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUPUYER. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4831 11269 4830 11228 4779 11248 4782 11279 TIME...MOT...LOC 0431Z 189DEG 31KT 4793 11260 MLV
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Teton | 62 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 4, 6:59 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 61 min |
| Jun 4, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 67 min |
| Jun 4, 8:06 PM MDT | Tornado Warning | TFX | Chouteau | 39 min |
| Jun 4, 8:48 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 72 min |
| Jun 4, 9:05 PM MDT | Special Weather Statement | TFX | Pondera | 25 min |
| Jun 4, 9:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 9:49 PM MDT | Special Weather Statement | TFX | Pondera | 41 min |
| Jun 4, 10:07 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton, Toole | 38 min |
| Jun 4, 10:15 PM MDT | Tornado Warning | TFX | Toole | 45 min |
| Jun 4, 10:31 PM MDT | Special Weather Statement | TFX | Pondera | 44 min |
| Jun 4, 10:41 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 49 min |
| Jun 4, 11:47 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 73 min |
| Jun 5, 1:48 PM MDT | Winter Weather Advisory | TFX | 23 hr | |
| Jun 5, 2:24 PM MDT | Special Weather Statement | TFX | Broadwater | 51 min |
| Jun 5, 3:05 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 40 min |
| Jun 5, 3:33 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 42 min |
| Jun 5, 3:38 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 52 min |
| Jun 5, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 13 min |
| Jun 5, 3:49 PM MDT | Tornado Warning | TFX | Meagher | 26 min |
| Jun 5, 3:57 PM MDT | Special Weather Statement | TFX | Broadwater | 48 min |
| Jun 5, 4:01 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 74 min |
| Jun 5, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 47 min |
| Jun 5, 4:21 PM MDT | Special Weather Statement | TFX | Meagher | 39 min |
| Jun 5, 4:25 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | TFX | Meagher | 48 min |
| Jun 5, 4:40 PM MDT | Special Weather Statement | TFX | Broadwater | 50 min |
| Jun 5, 4:45 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 45 min |
| Jun 5, 4:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 5, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 61 min |
| Jun 5, 5:04 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 5, 5:13 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin, Meagher | 25 min |
| Jun 5, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 53 min |
| Jun 5, 5:40 PM MDT | Tornado Warning | TFX | Fergus, Judith Basin | 35 min |
| Jun 5, 5:53 PM MDT | Special Weather Statement | TFX | Silver Bow | 52 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.